Filed under: Heart & Vascular
Long QT syndrome (LQTS) is a heart rhythm disorder that can potentially cause fast, chaotic heartbeats. These rapid heartbeats may trigger a sudden fainting spell or seizure. In some cases, your heart may beat erratically for so long that it can cause sudden death.
You can be born with a genetic mutation that puts you at risk of long QT syndrome. In addition, certain medications and medical conditions may cause long QT syndrome.
Long QT syndrome is treatable. You may need to limit your physical activity, avoid medications known to cause prolonged Q-T intervals or take medications to prevent a chaotic heart rhythm. Some people with long QT syndrome need surgery or an implantable device.
Want to know more about this article or other health related issues? Ask your question and we'll post some each week for CNN.com reader to discuss or for our experts to weight in.
|Most Viewed||Most Emailed|